MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM

AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM
Model Number 0030-4864
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a3, a4, a5 and a6: unknown, as information was requested but not provided.Section d6a - implant date: does not apply - lens was not implanted.Section d6b - explant date: does not apply - lens was not implanted and therefore not explanted.Section e1 - first/given name: unknown, as information was requested but not provided.Section e1 - last name: unknown, as information was requested but not provided.Section e1 - email address: unknown, as information was requested but not provided.Section e1 - telephone number: (b)(6).Section h3 - the device was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Section h6 -health effect - clinical code: 4581: hs-eye anatomy issue.An attempt has been made to obtain missing information.However, to date, no response has been received.Additional information: indications and important safety infomation for the star s4 ir® excimer laser system and the idesign¿ systemstar s4 ir excimer laser contraindications read as follows: wavefront-guided lasik surgery is contraindicated in patients with collagen vascular, autoimmune or immunodeficiency diseases; in pregnant or nursing women; in patients with corneal abnormalities including signs of keratoconus, abnormal corneal topography, epithelial basement membrane disease (ebmd) and degenerations of the structure of the cornea.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during the phototherapeutic keratectomy (ptk) procedure for a patient with zonal corneal degeneration in one eye with the excimer laser system, the postoperative cornea shape analysis revealed the presence of a central island.The settings used for this particular case were as follows: epithelium: plano37, s-0.5d, substantial: 6.0 mm, tz0.3, frequency: 10 hz.No further information was provided.
 
Additional Manufacturer Narrative
Correction: additional information received on the (b)(6) 2024 was inadvertently not included in report 3012236936-2024-0003216.The field service engineer (fse) visited the account site on (b)(6) 2024 to confirm if there was any issue with the device.The fse couldn't find any malfunctions during the evaluation of the system.Preoperative visual acuity: l 0.4 (0.6p x s+2.50 c-2.00 ax100) postoperative visual acuity ((b)(6) data): l 0.08 (0.4 x s+4.25 c-2.25 ax80).Section h3 device evaluated by manufacturer: yes.Additional information: manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected information: the additional information submitted on the 21st march 2025 under report number 3012236936-2024-0003216 included incorrect information under section g3: date received by manufacturer.The information was received on february 5th, 2025 and not on february 19th, 2025th, as inadvertently reported.Also, the new code under h6 was left out.H6: health effect - clinical code: 2138 - visual impairment.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
STAR S4 IR
Common Device Name
EXCIMER LASER SYSTEM
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20872818
Report Number3012236936-2024-000321
Device Sequence Number18350686
Product Code LZS
UDI-Device Identifier05050474573413
UDI-Public(01)05050474573413
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P910062
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0030-4864
Device Catalogue Number0030-4864
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer02/19/2025
02/05/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date03/21/2025
03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown